Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

looking for help

Posted by on Feb. 12, 2012 at 11:13 AM
  • 6 Replies
I guess I'm hoping to find anyone else who has gone thru this, I need to know we can get thru this ok.
My son is 14, hfasd & ocd. We had a sudden increase in his ocd behavior after the start of 8th grade. The main concern I have is now he's back to wetting the bed 4 days out of 7 when he had completely stopped by 5th grade. Worse than that is he has also wet and dirtied himself during the day, something we didn't have a problem with before. We think the Paxil has a little to do with it, he's only been on it for 3 months but it seems to have given him diaria . Were backing off the Paxil to see if that helps but he started the behavior before he went on meds. His therapist is only addressing his o c d problems. I'm worried that the bathroom issue will only make the other kids want to stay away from him. Has anyone else had this type of regression with their child. How did you help them?
Posted on CafeMom Mobile
by on Feb. 12, 2012 at 11:13 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
RochelleFS
by on Feb. 12, 2012 at 11:18 AM
I notice you say he is 14, could it be "wet dreams" as in spontaneous ejaculation? I believe that is fairly common in boys his age. Maybe ask your doc? Sorry I can't be more help.
Posted on CafeMom Mobile
connersmom1228
by on Feb. 12, 2012 at 11:30 AM
That is probably part of it but there are mornings where his sole bed is soaked, sheets, blankets, everything. We treat it pretty matter of factly and just tell him to change his bed. I'm more worried about the lack of control during the day. His therapist says he taps & jumps to control his environment. I'm worried that he's trying to control his bodily functions as well, like a 2 or 3 year old resistant to potty training.
Posted on CafeMom Mobile
nicksmom217
by on Feb. 12, 2012 at 11:35 AM

   is far is wetting the bad, , it has to do with spontaneous erection, with diarrhea, it is sounds like reaction from meds. i would definitely address this with his dr. my so is 13, he has wet dreams and ocd problems to. i wish you the best.

cristyautismmom
by on Feb. 12, 2012 at 12:23 PM
Not this kind of regression but if you have a great pediatrician who will look at the whole picture and treat the child not the symptom - so many specialist won't even talk about anything that isn't in their specialty- they would at least be able to tell you where to go for help. We are so blessed with an amazing pediatrician who always has simple and effective advise and solutions.
hwifeandmom
by on Feb. 12, 2012 at 3:11 PM

Ask your pediatrician to order an abdominal x-ray to rule out constipation issues.  Sometimes constipation can get so severe that only loose, diarrhea-like stool can get around it.  The severe constipation stretches out the colon, which loses muscle tone, which causes loss of bowel control (either small splats, or full loss of bowels).  This is called Encopresis.  The overfull bowels put pressure on the bladder, which can increase urine accidents.  Stress can also increase urine accidents.  Doctors often want to feel the belly to check for overfull bowels, but it is NOT an accurate indicator and was almost always wrong with my kids.  

Constipaton is a possible side effect of Paxil.  If your son was already having constipation problems, then the Paxil may have made it worse.

Both of my Asperger's kids have problems with bowel motility (neurological signals misfiring).  My daughter is the most severely affected and requires multiple daily doses of stool-softening laxatives.  My son only needs a 1/2 dose daily to keep his bowels clear.  They'll probably both have to be on stool softeners their entire life.  When they are on their meds regularly, we then they do great.  Without their laxatives, they have problems.


connersmom1228
by on Feb. 14, 2012 at 5:27 PM

Our doctor did check for constipation but he didn't want to do any type of scope, etc until we knew it was a medical problem and not a side effect of the meds. My son has been on 10mg now for 6 days, still having some diarria but seems to be a little calmer.  We're just keeping an eye on him and seeing how it goes. If his anxiety starts to climb again, I'm half tempted to try St. John's Wort instead of the Paxil to see if it helps.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)